Hail, Bailey
- When
- June 20, 6:05 PM CST
- Where
- Bailey County, Goodland
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.917, -102.317
10 thunderstorm wind, 8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 20, 1:55 PM CST, 4 hours 10 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 255 PM CDT FRI JUN 20 2003 DAY ONE... POTENT UPPER LOW TRANSLATING ACROSS THE FOUR CORNERS REGION AS SEEN ON WATER VAPOR IMAGERY. LARGE UPSCALE LIFT AHEAD OF THIS SYSTEM IN COMBINATION WITH ABUNDANT LOW LEVEL MOISTURE...INSTABILITY AND STEEP LAPSE RATES HAVE PROMPTED A SVR TSTORM WATCH JUST WEST OF THE FORECAST AREA. CAPE VALUES HAVE BEEN INCREASING CONSIDERABLY THE PAST FEW HOURS WITH VIRTUALLY NO CIN ACCORDING TO LAPS DATA. CHANCES FOR RAIN WILL REMAIN VERY GOOD LATE THIS AFTERNOON THROUGH TONIGHT. PRECIPITABLE WATER VALUES ARE WELL OVER ONE INCH ACROSS THE WHOLE AREA SO LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...ESPECIALLY IF STORMS BEGIN TO TRAIN ALONG THE SAME PATH. MESOETA REALLY TARGETS THE NORTH AND NORTHWESTERN AREAS WITH THE HIGHEST QPF. HIGH WINDS AND LARGE HAIL WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT WITH THESE THUNDERSTORMS. WITH THE ANTICIPATION OF ANOTHER WET MORNING HAVE LOWERED MACHINE NUMBERS SLIGHTLY FOR OVERNIGHT LOWS. DAYTIME HIGHS FOR SATURDAY LOOK PRETTY REASONABLE. 09 DAYS TWO THROUGH SEVEN... MID LEVEL PATTERN PROGGED TO CHANGE LITTLE THROUGH MID WEEK WITH REGION BETWEEN BROAD TROUGH TO THE WEST AND RIDGE TO THE EAST. ETA INDICATES SOME STRONGER AND FLATTER FLOW OVER THE ROCKIES ON SATURDAY WHICH SHOULD SHARPEN LEE SURFACE TROF SOME AND ALLOW FOR A DRYLINE TO MIX EAST TO JUST OFF THE CAPROCK BY LATE AFTERNOON. CIN PROGGED TO BE LOW ENOUGH TO WARRANT CHANCE STORMS THROUGH THE EVENING HOURS. MID LEVELS WILL BE WARMING SO SBCAPES PROBABLY WONT BE HIGH ENOUGH TO SUPPORT SEVERE STORMS. AFTER THAT...MID LEVEL RIDGE BUILDS OVER WEST TEXAS WITH MID LEVELS WARMING ENOUGH TO SUPPRESS CONVECTION THROUGH TUESDAY...DESPITE CONTINUED PRESENCE OF DECENT MID LEVEL WESTERLY FLOW AND ASSOCIATED SFC TROF/DRYLINE TRANSVERSING REGION. WITH THICKNESS RIDGE OVER THE REGION...HIGHS SUNDAY THROUGH TUESDAY WILL BE QUITE WARM...WITH SOME LOCATIONS TICKLING 100 DEGREES...PARTICULARLY WHERE DOWNSLOPE FLOW AND WELL MIXED BOUNDARY LAYERS COINCIDE. MID LEVEL HIGH PRESSURE PROGGED TO FORM OVER NORTHERN MEXICO LATE NEXT WEEK...RESULTING IN A CONTINUED DRY PATTERN. DESPITE BUILDING HEIGHTS...HIGHS MAY BE A TOUCH COOLER WITH HIGHER SURFACE MOISTURE PRESENT. SURFACE HIGH PRESSURE MAY BUILD SOUTH THROUGH THE PLAINS AND PARK A SURFACE FRONT JUST SOUTH OF THE REGION BY FRIDAY...WITH USUAL EFFECTS OF LOWER TEMPERATURES AND A SLIGHT CHANCE OF PRECIP GIVEN POST-FRONTAL MOIST UPSLOPE FLOW. JW FRIONA 58 89 64 96 / 80 10 10 00 TULIA 60 92 66 97 / 80 10 10 00 PLAINVIEW 61 92 67 97 / 80 10 10 00 LEVELLAND 61 93 67 97 / 80 10 00 00 LUBBOCK 62 93 68 98 / 70 10 10 00 BROWNFIELD 62 93 68 98 / 70 10 00 00 CHILDRESS 64 92 70 98 / 60 30 30 00 SPUR 64 94 70 98 / 50 30 30 00 ASPERMONT 65 93 71 98 / 50 30 30 00 .LBB...NONE.
TXZ021>044-210000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT FRI JUN 20 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. THE SLIGHT RISK AREA IS ALONG AND WEST OF AN I-27 TO ABERNATHY TO BRONCO LINE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. FLOODING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SHOWERS AND THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
TXZ021>024-027>030-033>036-039>042-210300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 453 PM CDT FRI JUN 20 2003 ...TORNADO WATCH NUMBER 552 IN EFFECT UNTIL 10 PM CDT FOR PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS... THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BRISCOE... BAILEY... LAMB... HALE... FLOYD... COCHRAN... HOCKLEY... LUBBOCK... CROSBY... YOAKUM... TERRY... LYNN... GARZA... SOME COMMUNITIES INCLUDED IN THE WATCH ARE... LUBBOCK... FRIONA... DIMMITT... TULIA... SILVERTON... MULESHOE... LITTLEFIELD... PLAINVIEW... FLOYDADA... MORTON... LEVELLAND... CROSBYTON... PLAINS... BROWNFIELD... TAHOKA... POST... A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 55 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
10 thunderstorm wind, 8 hail. Local standard time, as filed.
Strong thunderstorm wind damaged the roof of the school and destroyed several center pivot irrigation systems.
The Texas Tech Mesonet station north of town measured a 60 mph thunderstorm wind gust. The strong wind destroyed a barn.
Strong thunderstorm wind downed power poles.
The Bailey County Sheriff's Office reported golfball size hail.
The public reported golfball size hail.
Strong thunderstorm wind blew down trees.
Strong thunderstorm wind blew down trees and power poles.
The Texas Tech Mesonet station north of town measured a 59 mph thunderstorm wind gust.
The West Texas Mesonet station south of town measured a 58 mph thunderstorm wind gust.
Strong thunderstorm wind damaged a large storage building and a cotton gin and blew a road sign down on I-27.
The KCDS ASOS system measured a 67 mph thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368213, 5367022, 5368214, 5368225, 5368216, 5367021, 5368215, 5368218, 5368217, 5368219, 5367023, 5368221, 5368222, 5368226, 5368220, 5368223, 5368224, 5368227.